Alert archive / West Virginia / Freeze Warnings in 2012

Freeze Warning 10, NWS Charleston, WV

October 8, 20126 counties in West Virginia; 6 counties in Ohio

NWS Charleston, WV issued this freeze warning at Oct 8, 2012, 3:07 PM EDT for 6 counties in West Virginia; 6 counties in Ohio. It took effect at Oct 9, 2012, 3:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 8, 2012, 3:07 PM EDT (19:07 UTC)
In effect from
Oct 9, 2012, 3:00 AM EDT
Expired
Oct 9, 2012, 9:00 AM EDT
In force
6 hr
Issued by
NWS Charleston, WV

Counties Athens County, OH, Jackson County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Barbour County, WV, Doddridge County, WV, Harrison County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV

The radar

The Charleston,WV radar (KRLX), 119 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

047 
WWUS71 KRLX 081907
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
307 PM EDT MON OCT 8 2012


OHZ066-067-076-WVZ011-020-031-032-037>040-046-047-090315-
/O.NEW.KRLX.FZ.W.0010.121009T0700Z-121009T1300Z/
PERRY-MORGAN-WASHINGTON-TYLER-DODDRIDGE-HARRISON-TAYLOR-NICHOLAS-
WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...MARIETTA...
BELPRE...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...WEST UNION...
CLARKSBURG...BRIDGEPORT...GRAFTON...SUMMERSVILLE...RICHWOOD...
CRAIGSVILLE...COWEN...BUCKHANNON...PHILIPPI...BELINGTON...
MARLINTON...ELKINS
307 PM EDT MON OCT 8 2012

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY.

* TEMPERATURES...IN THE LOWER 30S...MAINLY IN THE COLDER VALLEYS.

* TIMING...EARLY TUESDAY MORNING.

* IMPACTS...UNPROTECTED OUTDOOR PLANTS...OR ANY TENDER 
  VEGETATION...COULD BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KYZ101-102-OHZ075-083>087-WVZ009-010-017-019-028>030-090315-
/O.NEW.KRLX.FR.Y.0009.121009T0700Z-121009T1300Z/
GREENUP-CARTER-ATHENS-JACKSON-VINTON-MEIGS-GALLIA-LAWRENCE-WOOD-
PLEASANTS-WIRT-RITCHIE-BRAXTON-GILMER-LEWIS-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ATHENS...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...
PARKERSBURG...VIENNA...ST. MARYS...BELMONT...ELIZABETH...
HARRISVILLE...PENNSBORO...SUTTON...GASSAWAY...BURNSVILLE...
GLENVILLE...WESTON
307 PM EDT MON OCT 8 2012

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY.

* TEMPERATURES...IN THE MID 30S.

* TIMING...EARLY TUESDAY MORNING.

* IMPACTS...UNPROTECTED OUTDOOR PLANTS...OR ANY TENDER 
  VEGETATION...COULD BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
3 follow-up statements
730 
WWUS71 KRLX 090309
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1109 PM EDT MON OCT 8 2012

OHZ066-067-076-WVZ011-020-031-032-037>040-046-047-091115-
/O.CON.KRLX.FZ.W.0010.121009T0700Z-121009T1300Z/
PERRY-MORGAN-WASHINGTON-TYLER-DODDRIDGE-HARRISON-TAYLOR-NICHOLAS-
WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...MARIETTA...
BELPRE...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...WEST UNION...
CLARKSBURG...BRIDGEPORT...GRAFTON...SUMMERSVILLE...RICHWOOD...
CRAIGSVILLE...COWEN...BUCKHANNON...PHILIPPI...BELINGTON...
MARLINTON...ELKINS
1109 PM EDT MON OCT 8 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT
TUESDAY...

* TEMPERATURES...IN THE MID 30S.

* TIMING...EARLY TUESDAY MORNING.

* IMPACTS...UNPROTECTED OUTDOOR PLANTS...OR ANY TENDER 
  VEGETATION...COULD BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KYZ101-102-OHZ075-083>087-WVZ009-010-017-019-028>030-091115-
/O.CON.KRLX.FR.Y.0009.121009T0700Z-121009T1300Z/
GREENUP-CARTER-ATHENS-JACKSON-VINTON-MEIGS-GALLIA-LAWRENCE-WOOD-
PLEASANTS-WIRT-RITCHIE-BRAXTON-GILMER-LEWIS-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ATHENS...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...
PARKERSBURG...VIENNA...ST. MARYS...BELMONT...ELIZABETH...
HARRISVILLE...PENNSBORO...SUTTON...GASSAWAY...BURNSVILLE...
GLENVILLE...WESTON
1109 PM EDT MON OCT 8 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT
TUESDAY...

* TEMPERATURES...IN THE MID 30S.

* TIMING...EARLY TUESDAY MORNING.

* IMPACTS...UNPROTECTED OUTDOOR PLANTS...OR ANY TENDER 
  VEGETATION...COULD BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
739 
WWUS71 KRLX 090314 CCA
NPWRLX

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
1113 PM EDT MON OCT 8 2012

OHZ066-067-076-WVZ011-020-031-032-037>040-046-047-091130-
/O.COR.KRLX.FZ.W.0010.121009T0700Z-121009T1300Z/
PERRY-MORGAN-WASHINGTON-TYLER-DODDRIDGE-HARRISON-TAYLOR-NICHOLAS-
WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...MARIETTA...
BELPRE...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...WEST UNION...
CLARKSBURG...BRIDGEPORT...GRAFTON...SUMMERSVILLE...RICHWOOD...
CRAIGSVILLE...COWEN...BUCKHANNON...PHILIPPI...BELINGTON...
MARLINTON...ELKINS
1113 PM EDT MON OCT 8 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT
TUESDAY...

* TEMPERATURES...IN THE LOW 30S...MAINLY IN THE COLDER VALLEYS.

* TIMING...EARLY TUESDAY MORNING.

* IMPACTS...UNPROTECTED OUTDOOR PLANTS...OR ANY TENDER 
  VEGETATION...COULD BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KYZ101-102-OHZ075-083>087-WVZ009-010-017-019-028>030-091130-
/O.CON.KRLX.FR.Y.0009.121009T0700Z-121009T1300Z/
GREENUP-CARTER-ATHENS-JACKSON-VINTON-MEIGS-GALLIA-LAWRENCE-WOOD-
PLEASANTS-WIRT-RITCHIE-BRAXTON-GILMER-LEWIS-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ATHENS...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...
PARKERSBURG...VIENNA...ST. MARYS...BELMONT...ELIZABETH...
HARRISVILLE...PENNSBORO...SUTTON...GASSAWAY...BURNSVILLE...
GLENVILLE...WESTON
1113 PM EDT MON OCT 8 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT
TUESDAY...

* TEMPERATURES...IN THE MID 30S.

* TIMING...EARLY TUESDAY MORNING.

* IMPACTS...UNPROTECTED OUTDOOR PLANTS...OR ANY TENDER 
  VEGETATION...COULD BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
524 
WWUS71 KRLX 090611
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
211 AM EDT TUE OCT 9 2012

WVZ020-031-032-037>040-046-047-090715-
/O.CAN.KRLX.FZ.W.0010.121009T0700Z-121009T1300Z/
DODDRIDGE-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...WEST UNION...CLARKSBURG...BRIDGEPORT...
GRAFTON...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN...
BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS
211 AM EDT TUE OCT 9 2012

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
FREEZE WARNING.

A CLOUD DECK HAS COMBINED WITH LOTS OF LOW LEVEL MOISTURE TO
PREVENT FREEZING CONDITIONS FROM OCCURRING THIS MORNING. THEREFORE
THE FREEZE WARNING HAS BEEN CANCELLED.

$$

WVZ017-019-028>030-090715-
/O.CAN.KRLX.FR.Y.0009.121009T0700Z-121009T1300Z/
WIRT-RITCHIE-BRAXTON-GILMER-LEWIS-
INCLUDING THE CITIES OF...ELIZABETH...HARRISVILLE...PENNSBORO...
SUTTON...GASSAWAY...BURNSVILLE...FLATWOODS...GLENVILLE...WESTON
211 AM EDT TUE OCT 9 2012

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
FROST ADVISORY.

RAIN ON MONDAY CAUSED AN ABUNDANCE OF LOW LEVEL MOISTURE THIS
MORNING. THIS WILL PREVENT FROST FROM FORMING THIS MORNING.
THEREFORE THE FROST ADVISORY HAS BEEN CANCELLED.


$$

OHZ075-083-084-091300-
/O.UPG.KRLX.FR.Y.0009.121009T0700Z-121009T1300Z/
/O.EXA.KRLX.FZ.W.0010.121009T0700Z-121009T1300Z/
ATHENS-JACKSON-VINTON-
INCLUDING THE CITIES OF...ATHENS...JACKSON...WELLSTON...
OAK HILL...MCARTHUR...HAMDEN
211 AM EDT TUE OCT 9 2012

...FREEZE WARNING IN EFFECT UNTIL 9 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS UPGRADED THE FROST
ADVISORY TO A FREEZE WARNING...WHICH IS IN EFFECT UNTIL 9 AM EDT
THIS MORNING.

* TEMPERATURES...IN THE LOW 30S.

* TIMING...EARLY TUESDAY MORNING.

* IMPACTS...UNPROTECTED OUTDOOR PLANTS...OR ANY TENDER 
  VEGETATION...COULD BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

OHZ066-067-076-WVZ011-091300-
/O.CON.KRLX.FZ.W.0010.121009T0700Z-121009T1300Z/
PERRY-MORGAN-WASHINGTON-TYLER-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...MARIETTA...
BELPRE...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE
211 AM EDT TUE OCT 9 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURES...IN THE LOW 30S...MAINLY IN THE COLDER VALLEYS.

* TIMING...EARLY TUESDAY MORNING.

* IMPACTS...UNPROTECTED OUTDOOR PLANTS...OR ANY TENDER 
  VEGETATION...COULD BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KYZ101-102-OHZ085>087-WVZ009-010-091300-
/O.CON.KRLX.FR.Y.0009.121009T0700Z-121009T1300Z/
GREENUP-CARTER-MEIGS-GALLIA-LAWRENCE-WOOD-PLEASANTS-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...GALLIPOLIS...IRONTON...SOUTH POINT...
PARKERSBURG...VIENNA...ST. MARYS...BELMONT
211 AM EDT TUE OCT 9 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURES...IN THE MID 30S.

* TIMING...EARLY TUESDAY MORNING.

* IMPACTS...UNPROTECTED OUTDOOR PLANTS...OR ANY TENDER 
  VEGETATION...COULD BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this freeze warning went out at Oct 8, 2:49 PM EDT, 18 minutes earlier.

Area forecast discussion, Oct 8, 2:49 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
249 PM EDT MON OCT 8 2012

.SYNOPSIS...
THE STORM SYSTEM THAT AFFECTED US WILL EXIT THIS EVENING.  HIGH
PRESSURE WILL BUILD ACROSS THE REGION ON TUESDAY. COLD FRONT
PASSES THOUGH ON WEDNESDAY. HIGH PRESSURE BUILDS IN AGAIN ON
THURSDAY..

&&

.NEAR TERM /THROUGH TUESDAY/...
TRICKY FORECAST FOR TONIGHT AS TO HOW FAST SYSTEM EXITS AND HOW FAST
CLEARING FROM WEST TO EAST TAKES PLACE. GFS CLEARS US OUT RATHER
QUICKLY WITH THE NAM BEING THE SLOWEST WITH A HINT OF A STRATUS
DECK DEVELOPING ESPECIALLY IN THE MOUNTAINS, WITH THE LEFT OVER
MOISTURE. SOUNDINGS DO INDICATE AND LEAN TOWARD THE GFS SCENARIO SO
GENERALLY WENT WITH THAT SOLUTION. WITH CLEARING SHOULD SEE SOME
GOOD RADIATIONAL COOLING ESPECIALLY ACROSS SE OH AND EXTREME NE
KY. TEMPS SHOULD DROP AROUND THE FREEZING MARK ALONG THE NORTHERN
TIER COUNTIES AND DOWN ACROSS THE NORMALLY COLDER VALLEYS OF THE NORTHERN
AND CENTRAL MOUNTAINS AND WENT WITH FREEZE WARNING THERE. DPTS AND
TEMPS HOVER IN THE LOW TO MID 30S ACROSS REST OF SE OH AND EXTREME
NE KY AND ALONG THE COUNTIES BORDERING THE FREEZE WARNING AND WENT
WITH FROST ADV THERE. REST OF THE CWA WILL SEE MORE FOG WITH LEFT
OVER MOISTURE ESPECIALLY ALONG THE RIVERS. THIS WILL LIMIT THE
FORMATION OF ANY FROST.

HIGH PRESSURE IN CONTROL DURING THE DAY ON TUESDAY AND TEMPS WARM
INTO THE 60S...EXCEPT FOR THE HIGHER ELEVATIONS OF THE NORTHERN
MOUNTAINS.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
GENERALLY QUIET IN SHORT TERM...SAVE FOR A FAST MOVING COLD FRONT
SLATED FOR WED. CLDS MAY BE STUBBORN TO LEAVE ACROSS THE PIEDMONT
AND EASTERN SLOPES ON TUES. OTHERWISE ABUNDANT SUNSHINE EXPECTED
ACROSS THE AREA AMID PLEASANT TEMPS IN THE 60S LOWLANDS...50S MTNS.
SW FLOW INCREASES TUE NIGHT...ESPECIALLY ALOFT. THIS IS IN RESPONSE
TO AN UPR LVL SYS/SFC FRONT APPROACHING WITHIN AMPLIFYING MEAN TROF
ACROSS EASTERN CONUS. ELECTED TO GO ABV GUIDANCE FOR LOWS AS MDLS
TYPICALLY STRUGGLE IN THESE SITUATIONS. DID GO ON LOW SIDE ACROSS N
MTN VALLEYS AS THEY TRY TO DECOUPLE EARLY. SHOULD SEE TEMPS RISING
ACROSS THE RIDGE TOPS AS WELL TOWARD MORNING...WARRANTING A NON
DIURNAL TRACE. LOOKS AS IF THIS WILL BE ANOTHER ANA FRONT...WITH
MOST OF PCPN ASSOCIATED WITH H85 FRONT AND CORRESPONDING DEFORMATION
BAND. NOT EXPECTING MUCH IN THE WAY OF QPF WITH THIS AS AN OVERALL
LACK OF DEEP MOISTURE AND UPR LVL DYNAMICS WILL KEEP SHRA MORE SCT
IN NATURE ONCE INTO CWA. HAVE THIS INTO SE OH ARND
DAYBREAK...CENTRAL WV BY 18Z...AND OUT OF MTNS ARND 21Z. KEPT POPS
IN CHC RANGE GIVEN ABOVE REASONING. IMPRESSIVE CAA WILL ENSUE...WITH
H85 TEMPS CRASHING TO NEAR 0C WED EVE. ELECTED TO BUMP UP WINDS AND
GUSTS TO ACCOUNT FOR STRONG CAA AND FROPA. HAVE GENERALLY SOME 20KT
GUSTS ACROSS THE LOWLANDS...WITH NEAR 30KTS HIGHER ELEVATIONS IN
MTNS. HIGHS TRICKY ON WED GIVE CLDS AND FROPA. MAYBE A FALL IN TEMPS
IN AFTN ACROSS PORTIONS OF SE OH.

ATMOS COLUMN QUICKLY DRIES OUT WED NIGHT AS SFC HIGH BUILDS IN FROM
W. MTNS MAY HANG ON TO SOME CLDS UNTIL ARND 06Z THOUGH. BL WINDS
WILL BE SLOW TO WANE...TAKING UNTIL AFTER 06Z TO BEGIN TO REALLY
RELAX. GUIDANCE HAS COME IN QUITE A BIT LWR THAN PREV RUNS...WITH
MAV TAKING MOST PLACES INTO LWR 30S...WITH 20S IN MTNS. SEEMS TO BE
HITTING ON IMPRESSIVE DRYING AS SFC HIGH BUILDS OVERHEAD AFTER 09Z.
WILL ADD FROST IN WX GRIDS AND MENTION IN HWO FOR POSSIBLE
FROST/FREEZE. DID NOT BITE COMPLETELY ON MAV THOUGH ON THIS CYCLE.

GOOD WX CONT FOR THU WITH SFC HIGH REMAINING IN CONTROL. TEMPS
SIMILAR TO WED. WARM FRONT LOOKS TO DEVELOP THU NIGHT AND CROSS LATE
WITH SOME SHRA.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
EXTENDED GUIDANCE IN GOOD AGREEMENT AT THE OUTSET OF THE PERIOD WITH
A GENERAL ZONAL FLOW IN PLACE AS THE FORECAST AREA IS UNDER THE BASE
OF BROAD WEAK TROUGH OVER THE GREAT LAKES. EXPECT DRY CONDITIONS
UNDER A CLEAR/MOSTLY SUNNY SKY THURSDAY AS SFC HIGH PRESSURE MOVES
OVER THE AREA. BY FRIDAY A COLD FRONT PUSHES ACROSS THE AREA. THE EC
MOVES THE FRONT THROUGH MUCH QUICKER WITH THE FRONT CLEARING THE CWA
BY 18Z...WHEREAS THE GFS IS SLOWER. INHERITED SLIGHT CHANCE POPS
LOOK GOOD WITH THIS FEATURE WITH LIMITED MOISTURE/DYNAMICS. SATURDAY
SHOULD REMAIN MOSTLY DRY FOR MOST LOCATIONS WITH WEAK UPPER RIDGE
AXIS OVERHEAD 18Z SAT BUT LLVL MOISTURE WILL BE MAKING ITS WAY BACK
NORTHWARD AS THE SFC HIGH MOVES EASTWARD ALONG WITH AN UPPER LEVEL
TROUGH PROGRESSING EASTWARD ACROSS THE CENTRAL PLAINS STATES...WHICH
WILL RESULT IN A SLIGHT CHANCE OF SHOWERS LATE IN THE DAY AND INTO
SAT EVENING PRIMARILY ACROSS W/NW ZONES. INHERITED MAX TEMPS INTO
THE UPPER 60S/LOWER 70S STILL LOOK GOOD WITH PROGGED 925MB TEMPS OF
~15C-16C AS GOOD LLVL WARM ADVECTION CONTINUES OUT AHEAD OF THE
AFOREMENTIONED UPPER TROUGH ACROSS THE CENTRAL CONUS. EVEN WARMER
TEMPS ON SUNDAY AS STOUT WARM ADVECTION CONTINUES AHEAD OF AN
APPROACHING COLD FRONT...WITH TEMPS GENERALLY INTO THE LOWER/MID
70S. THOUGH THE BEST DYNAMICS WILL REMAIN NORTH OF THE AREA...WITH
ENOUGH LLVL MOISTURE IN PLACE SUNDAY AND THE AREA IN THE WARM SECTOR
OF THE SYSTEM WILL CONTINUE SLIGHT CHANCE/LOW CHANCE POPS FOR SUNDAY
AND SUNDAY EVENING AND WILL INCLUDE A SLIGHT CHANCE OF THUNDER WITH
CAPE VALUES SUN AFTERNOON AROUND 300-500J/KG.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
SYSTEM WILL CONTINUE TO MOVE THROUGH THE REGION THIS AFTERNOON AND
EARLY EVENING. PRECIP WILL ALSO END FROM WEST TO EAST. MVFR TO VFR
CONDITIONS WILL CONTINUE THIS AFTERNOON IN CIGS AND VSBYS.
CLEARING LINE IN CENTRAL OH DOWN THROUGH CENTRAL KY. TAFS BECOME
VFR 00Z TO 03Z BEFORE CLEAR SKIES AND FOG START TO FORM IN RIVER
VALLEYS. MVFR TO LIFR AFT 06Z IN FOG AND CIGS IMPROVING AFT 13Z.
VFR CONDITIONS THROUGH 18Z TUE. WIND EXPECTED TO BE LIGHT THROUGH
THE FCST PERIOD.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING OF FOG DISSIPATION TUESDAY MORNING COULD
VARY. TIMING OF FOG TUESDAY NIGHT COULD VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    M    M    L
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    L    L
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z TUESDAY...
IFR FOG IS POSSIBLE WEDNESDAY MORNING IN MOUNTAIN VALLEYS.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FREEZE WARNING FROM 3 AM TO 9 AM EDT TUESDAY FOR WVZ011-020-
     031-032-037>040-046-047.
     FROST ADVISORY FROM 3 AM TO 9 AM EDT TUESDAY FOR WVZ009-010-
     017-019-028>030.
OH...FREEZE WARNING FROM 3 AM TO 9 AM EDT TUESDAY FOR OHZ066-067-
     076.
     FROST ADVISORY FROM 3 AM TO 9 AM EDT TUESDAY FOR OHZ075-
     083>087.
KY...FROST ADVISORY FROM 3 AM TO 9 AM EDT TUESDAY FOR KYZ101-102.
VA...NONE.

&&

SYNOPSIS...50
NEAR TERM...JS
SHORT TERM...30
LONG TERM...50
AVIATION...JS
Hazardous weather outlook, Oct 8, 4:56 AM EDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
456 AM EDT MON OCT 8 2012

KYZ101>103-105-OHZ086-087-VAZ003-004-WVZ005>008-013>016-018-024>027-
033-034-090900-
GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-DICKENSON-
BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-
CALHOUN-MINGO-LOGAN-BOONE-CLAY-MCDOWELL-WYOMING-
456 AM EDT MON OCT 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...CENTRAL WEST
VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

FROST OR FREEZING TEMPERATURES ARE A POSSIBILITY WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ038>040-046-047-090900-
WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
456 AM EDT MON OCT 8 2012

...FREEZE WARNING IN EFFECT UNTIL 9 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

FROST OR FREEZING TEMPERATURES ARE A POSSIBILITY MONDAY NIGHT AND
AGAIN WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-075-076-083>085-WVZ009>011-017-019-020-028>032-035>037-
090900-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-WOOD-
PLEASANTS-TYLER-WIRT-RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-RALEIGH-FAYETTE-NICHOLAS-
456 AM EDT MON OCT 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

FROST IS A POSSIBILITY MONDAY NIGHT.

FROST OR FREEZING TEMPERATURES ARE A POSSIBILITY WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 3:07 PM EDTFrost AdvisoryRLXBraxton, Gilmer, Lewis, Pleasants, Ritchie, Wirt and 1 more18 hr

Nearby

Freeze Warnings in West Virginia, 2012Freeze Warnings in Ohio, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.